MAUDE Adverse Event Report: CONMED LARGO MCLASS OSC SAW BLADE 25MM X 1.27MM (0.050 INCH) X 90MM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED LARGO MCLASS OSC SAW BLADE 25MM X 1.27MM (0.050 INCH) X 90MM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number TN250-127-90
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the tn250-127-90, mclass osc saw blade, was being used during a total knee procedure on (b)(6) 2022 when it was reported, ¿we had a tn250-127-90 break while in surgery this afternoon.Piece was found in patient and removed after total knee.¿.An x-ray was taken to assure all pieces were removed from the patient.There was no report of injury, medical intervention, or hospitalization for the patient.Further assessment questioning was asked, and a good faith effort was completed.We have not received any further information to date.The pro9300b, hall titan oscillating saw battery handpiece was the device used with the blade and will be listed as the concomitant device.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the tn250-127-90, mclass osc saw blade, was being used during a total knee procedure on 11jul22 when it was reported, ¿we had a tn250-127-90 break while in surgery this afternoon.Piece was found in patient and removed after total knee.¿.An x-ray was taken to assure all pieces were removed from the patient.There was no report of injury, medical intervention, or hospitalization for the patient.Further assessment questioning was asked, and a good faith effort was completed.We have not received any further information to date.The pro9300b, hall titan oscillating saw battery handpiece was the device used with the blade and will be listed as the concomitant device.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Confirmation of breakage via photographic evidence.The blade was thoroughly investigated for manufacturing defects; however, none were found.All critical dimensions and material properties of the device were within specification.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 6 complaints, regarding 6 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised do not use saw blades to pry, remove bone grafts, or as a leverage point.Do not apply excessive bending or twisting force to blade.Patient or user injury may occur.Avoid contact of blades with cutting blocks, retractors or other instrumentation.Damage to blade or instrumentation may occur.Metal fragments may cause injury to patient or user.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
MCLASS OSC SAW BLADE 25MM X 1.27MM (0.050 INCH) X 90MM
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key15111484
Report Number1017294-2022-00084
Device Sequence Number17502232
Product Code GFA
UDI-Device Identifier10845854021286
UDI-Public(01)10845854021286(17)270307(10)1232257
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTN250-127-90
Device Catalogue NumberTN250-127-90
Device Lot Number1232257
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer08/02/2022
Initial Report FDA Received Date07/27/2022
Supplement Report FDA Received Date08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRO9300B, SAW BATTERY HANDPIECE; PRO9300B, SAW BATTERY HANDPIECE
Patient SexUnknown
Patient EthnicityNon Hispanic